MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM NARROW LCP® PLATE 9 HOLES/170MM; PLATE, FIXATION, BONE

SYNTHES ELMIRA 4.5MM NARROW LCP® PLATE 9 HOLES/170MM; PLATE, FIXATION, BONE
Catalog Number 224.591
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional product codes: hwc, ktt.Device is not expected to be returned for manufacturer review/investigation.Concomitant medical products: large fragment cortex screw (various sizes) (part numbers: 214.8xx, lot number unknown, quantity 6).(b)(4): patient had a non-union and plate breakage requiring revision surgery device history records review was conducted.The report indicates that the part# 224.591 lot# h251366; part mfg.Date: 14dec2016; part exp.Date: n/a (for s part numbers); part mfg.Location: (b)(4).Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm narrow lcp plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient underwent revision surgery due to a nonunion and broken 4.5mm narrow locking compression plate (lcp) plate.Patient had the initial open reduction internal fixation (orif) procedure of the left femoral shaft on (b)(6) 2017 for a fracture.Patient was implanted with one 4.5mm narrow lcp plate and six large fragment cortex screws of various sizes.It is unknown how the broken plate and nonunion were discovered.It is unknown if patient reported any adverse event.It is unknown if there were any reported issues during initial surgery.Revision surgery was performed on (b)(6) 2017.The plate broke in two pieces.It was a clean break and no fragments were generated.The plate and screws were easily removed and did not require additional intervention.The screws were intact.Patient was revised to adolescent lateral entry femoral nail.Surgery was successfully completed without surgical delay.No other medical intervention required.Patient status/outcome was reported as stable.There is 1 device in this complaint concomitant medical products: large fragment cortex screw (various sizes) (part numbers: 214.8xx, lot number unknown, quantity 6).This report is 1 of 1 for (b)(4).

Brand Name
4.5MM NARROW LCP® PLATE 9 HOLES/170MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6524801
Report Number3003506883-2017-10064
Device Sequence Number16276313
Product Code HRS
UDI-Device Identifier10886982158529
UDI-Public(01)10886982158529(10)H251366
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number224.591
Device Lot NumberH251366
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date04/26/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient Weight50